Advertisement

Reactions Weekly

, Volume 1736, Issue 1, pp 189–189 | Cite as

Testosterone abuse

Heart failure secondary to cardiomyopathy: case report
Case report
  • 19 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

A 41-year-old man developed heart failure secondary to cardiomyopathy following anabolic steroid abuse of testosterone.

The man, who was an amateur athlete, presented to emergency department due to crescendo dyspnoea. He had a 5 years history of androgenic-anabolic steroids abuse with testosterone [dosage and route not stated], boldenone and trenbolone enanthate. On admission, his HR was 112 beats/minute, BP was 115/80mm Hg and oxygen saturation of 96%. Physical examination showed jugular venous distention, bilateral lower limb oedema and fine crackles over both lung bases. Blood investigation showed elevated levels of N-terminal prohormone of brain natriuretic peptide (NT-proBNP) and total creatine phosphokinase (CPK). Additionally, he had creatinine 1.53 mg/gL,...

Reference

  1. Polito MV, et al. Androgenic-anabolic steroids: the new insidious killer leading to heart failure. Minerva Cardioangiologica 65: 663-666, No. 6, Dec 2017. Available from: URL: http://doi.org/10.23736/S0026-4725.17.04396-1 - Italy

Copyright information

© Springer Nature Switzerland AG 2019

Personalised recommendations